Alert archive / California / Winter Weather Advisories in 2011

Winter Weather Advisory 2, NWS Eureka, CA

January 11, 2011

NWS Eureka, CA issued this winter weather advisory at Jan 11, 2011, 3:00 AM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 3:00 AM PST (11:00 UTC)
Expired
Jan 11, 2011, 8:12 PM PST
In force
17 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WWUS46 KEKA 111100
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
300 AM PST TUE JAN 11 2011

CAZ004-112330-
/O.NEW.KEKA.WW.Y.0002.110111T1100Z-110112T0600Z/
UPPER TRINITY RIVER-
300 AM PST TUE JAN 11 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10PM PST TONIGHT ABOVE
2000 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW ABOVE 2000 FEET WHICH IS IN EFFECT
UNTIL MIDNIGHT PST TONIGHT.

* 1 TO 2 INCHES OF SNOW WILL FALL EARLY TODAY...FOLLOWED BY AN
  ADDITIONAL 2 TO 3 INCHES LATER TODAY AND TONIGHT. LOCALLY...SOME
  AREAS MAY SEE SNOW ACCUMULATE AS LOW AS 1000 FEET.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING 
  CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT
  ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELLING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND
WARNINGS. 

&&

$$
2 follow-up statements
657 
WWUS46 KEKA 112216
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
216 PM PST TUE JAN 11 2011

CAZ004-120600-
/O.CON.KEKA.WW.Y.0002.000000T0000Z-110112T0600Z/
UPPER TRINITY RIVER-
216 PM PST TUE JAN 11 2011

...WINTER WEATHER ADVISORY FOR LOCATIONS ABOVE 2000 FEET REMAINS
IN EFFECT UNTIL 10 PM PST THIS EVENING...

*THE AREA OF LIGHT SNOW THAT AFFECTED LOCATIONS ABOVE 2000 FEET
 EARLIER TODAY IS CURRENTLY EXITING THE AREA. AFTER A LULL THIS
 AFTERNOON...A SECOND ROUND OF HEAVIER SNOWFALL WILL BRING AN
 ADDITIONAL 1 TO 3 INCHES LATE THIS EVENING. FOR AREAS THAT HAVE
 ALREADY SEEN MEASURABLE SNOWFALL TODAY...STORM TOTALS WILL REACH
 2 TO 4 INCHES. ELSEWHERE...1 TO 3 INCHES IS EXPECTED...INCLUDING
 SOME LOCATIONS BELOW 3000 FEET.

* SLOW DOWN...ALLOW EXTRA TIME AND BE PREPARED FOR CHANGING  
CONDITIONS.

* CHECK THE LATEST FORECASTS AND CALL 1-800-427-7623 FOR CURRENT 
ROAD CONDITIONS AND CHAIN REQUIREMENTS BEFORE TRAVELING.

* BE ALERT FOR ROCK SLIDES IN MOUNTAINOUS TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS.

&&

$$
CLARK
087 
WWUS46 KEKA 120412
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
812 PM PST TUE JAN 11 2011


CAZ004-120515-
/O.CAN.KEKA.WW.Y.0002.000000T0000Z-110112T0600Z/
UPPER TRINITY RIVER-
812 PM PST TUE JAN 11 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

* PRECIPITATION WILL WIND DOWN TO SCATTERED SHOWERS THIS EVENING
  WITH LITTLE OR NO ADDITIONAL SNOW ACCUMULATIONS EXPECTED. 

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Jan 10, 3:33 PM PST, 11 hours 27 minutes earlier.

Area forecast discussion, Jan 10, 3:33 PM PST, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
333 PM PST MON JAN 10 2011

.SYNOPSIS...A SERIES OF STORMS WILL BRING RAIN AND HIGH ELEVATION
SNOW THROUGH THE WEEK.

&&

.DISCUSSION...FORECAST ISSUES IN THE NEAR TERM ARE TIMING OF PRECIP
ONSET ON TUES...AND POTENTIAL FOR A PERIOD OF ZR LATE TUES NIGHT
OR EARLY WED IN THE UPPER TRINITY VALLEY.

ISENTROPIC LIFT WILL OVERSPREAD THE CWA TUES MORNING AS A WARM FRONT
LIFTS THRU THE AREA. FOLLOWED FASTER GUIDANCE WITH THIS INITIAL
ROUND OF PRECIP AS MODEL QPF IS TYPICALLY UNRELIABLE/UNDERDONE IN
WAA REGIMES. QPF WILL BE LIGHT...RANGING FROM AN INCH OR MORE IN THE
FAVORED TERRAIN TO A HALF INCH OR LESS IN COASTAL AND SHADOWED
AREAS. DID NOT MAKE ANY SUBSTANTIAL CHANGES TO GOING SNOW LEVELS
FROM THE PREVIOUS FCST...WHICH ARE ROUGHLY A COMPROMISE BETWEEN THE
NAM AND THE COLDER GFS. THE RESULT IS SNOW LEVELS GENERALLY AROUND
3KFT OR HIGHER WITH THE EXCEPTION OF PORTIONS OF THE UPPER TRINITY
WHERE SOME COLD AIR IS EXPECTED TO REMAIN TRAPPED AND SNOW LEVELS
COULD REMAIN CLOSER TO 2KFT. HOWEVER...THE GFS/NAM COMPLICATE THE
ISSUE BY INDICATING STRONG WAA ALOFT RAISING TEMPS TO +2C OR
SLIGHTLY HIGHER IN AN 850-800MB LAYER EARLY WED MORNING. AT THIS
TIME...THE LAYER APPEARS DEEP ENOUGH FOR SUFFICIENT MELTING TO TAKE
PLACE. THUS...SOME LOCATIONS MAY SEE A PERIOD OF ZR EARLY WED
MORNING AS SNOW FALLS INTO DEEP H85-H8 MELTING LAYER BEFORE
ULTIMATELY FALING INTO TRAPPED COLD AIR AND FREEZING ON CONTACT.
CONFIDENCE IS NOT EXACTLY HIGH AT THIS POINT...BUT A FEW HOURS OF ZR
WOULD CERTAINLY RESULT IN A PERIOD OF HAZARDOUS TRAVEL. IN ANY
CASE...MORE THAN 3-4 HOURS OF ZR IN ANY ONE LOCATION WOULD IS
UNLIKELY AS THERE IS NO MECHANISM IN PLACE TO REINFORCE EXISTING LL
COLD AIR... AND LATENT HEAT OF FREEZING WOULD EVENTUALLY WARM
SURFACE TEMPS UNTIL PTYPE TRANSITIONS TO ALL RAIN. SO...THIS
SCENARIO IS HIGHLY DEPENDENT ON THE MAGNITUDE OF WAA AND THE DEGREE
OF INITIAL COLD AIR TRAPPING. FOR NOW...MENTIONED A MIX OF
RAIN...SLEET...ZR IN THE HIGHER ELEVATIONS OF THE UPPER TRINITY
VALLEY FOR A BRIEF PERIOD ON WED NIGHT TO ACCOUNT FOR THE
POSSIBILITY. 18Z NAM BUFKIT SOUNDING FOR WEV LENDS SUPPORT TO THIS
SCENARIO. IF THE SYSTEM WERE TO UNFOLD IN THIS FASHION...A WWA FOR
ZR WOULD BE NEED TO BE HOISTED FOR AFFECTED AREAS.

A STRONGER WAVE WILL AFFECT THE AREA ON THURS. THOUGH THE SYSTEM
LOOKS TO HAVE SUBSTANTIALLY MORE MOISTURE...PWATS BETWEEN 2 TO 3
INCHES...SNOW IS NOT EXPECTED AT PASS LEVEL. BEYOND THAT...SO-CALLED
"DIRTY RIDGE" SCENARIO SETS UP WITH THE BULK OF ACTIVITY BEING
DIVERTED WELL TO OUR NORTH BUT STILL ENOUGH DISTURBANCES IN THE FLOW
TO KEEP US CLOUDY AND KEEP POPS ABOVE CLIMO. CLARK

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE THIS EVENING AND
OVERNIGHT...ALTHOUGH CEILINGS WILL GRADUALLY COME DOWN AS A WARM
FRONT APPROACHES THE REGION. LIGHT RAIN AND MFVR CIGS ARE EXPECTED
TO SPREAD ACROSS THE AREA EARLY TOMORROW MORNING. LOWER CIGS ARE
POSSIBLE AT TIMES. PRECIPITATION IS EXPECTED TO BE LIGHT...BUT LAST
MOST OF THE DAY. MKK

&&

.MARINE...
CURRENTLY WINDS ARE LIGHT AND OUT OF THE NORTH. TONIGHT WINDS WILL
SWITCH AROUND TO THE SOUTH AND BEGIN TO INCREASE. TUESDAY AND
TUESDAY NIGHT MODELS HAVE COME INTO GOOD AGREEMENT ON GALE FORCE
WINDS OVER THE NORTHERN OUTER WATERS WITH NEAR GALE FORCE WINDS IN
THE REST OF THE WATERS. WE HAVE ISSUED THE GALE WARNING AND SMALL
CRAFT ADVISORIES. WINDS REMAIN ELEVATED BEHIND THE FRONT ON
WEDNESDAY BEFORE DIMINISHING ON THURSDAY AND REMAINING RELATIVELY
LIGHT THROUGH SATURDAY. SUNDAY ANOTHER SYSTEM APPROACHES THE WATERS.
MODELS HAVE COME INTO BETTER AGREEMENT ON THE TIMING OF THIS
SHORTWAVE MOVING THROUGH THE REGION. MODELS ARE ALSO IN GENERAL
AGREEMENT ON A LOW IN THE GULF OF ALASKA WITH A LONG PERIOD SWELL
REACHING THE WATERS FRI AND INTO SATURDAY. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 3 AM PST THURSDAY
PZZ450.
GALE WARNING FROM 3 PM TUESDAY TO 3 AM PST WEDNESDAY PZZ470.
SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 5 PM PST WEDNESDAY
PZZ455.
SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 3 AM PST THURSDAY
PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 10, 4:39 PM PST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
439 PM PST MON JAN 10 2011

CAZ001-002-120045-
REDWOOD COAST-MENDOCINO COAST-
439 PM PST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-076-120045-
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
439 PM PST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LIGHT SNOW ACCUMULATIONS OF 1 TO 3 INCHES ABOVE 3000 FEET ARE
EXPECTED ON TUESDAY INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-120045-
UPPER TRINITY RIVER-
439 PM PST MON JAN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LIGHT SNOW ACCUMULATIONS OF 1 TO 3 INCHES ABOVE 3000 FEET ARE
EXPECTED ON TUESDAY INTO TUESDAY NIGHT. SOME LOCATIONS WILL HAVE A
BRIEF PERIOD OF MIXED WINTRY PRECIPITATION LATE TUESDAY NIGHT OR
EARLY WEDNESDAY MORNING. THIS WOULD RESULT IN A PERIOD OF
POTENTIALLY HAZARDOUS TRAVEL BEFORE PRECIPITATION TRANSITIONS TO
ALL RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Winter Weather Advisories in California, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.